View Single Post
  #3  
Old 01-24-2016, 05:20 AM
AkulahawkRN AkulahawkRN is offline
Junior Member
 
Join Date: Oct 2015
Location: California
Posts: 2
Thanks: 0
Thanked 4 Times in 2 Posts
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

I'm relatively new to nursing but I have seen one patient that was diagnosed with "Cannabanoid Hyperemesis." I work in a somewhat rural area where marijuana use is quite rampant. Even given how prevalent it is in the community where I work, it's pretty rare. In that one patient, the usual antiemetics just weren't effective. I think we tried Zofran, Reglan, and Phenergan.

Unfortunately for me, I just don't recall how we treated that patient or if we were ever able to get the symptoms under control in the ED. I do know we did discharge the patient and gave instructions to stop using MJ because it was causing the symptoms.

Incidentally, after reading a couple articles, what may tip you off is the patient stating hot showers or baths relieve the symptoms. There also was mention in one online article that counter irritant creams that use capsacian may also provide relief.

Since nobody knows exactly why MJ toxicity causes hyperemesis or the pathway involved, there really doesn't seem to be a reliable way to treat it except telling the patient to stop using MJ.
Reply With Quote Go to top
The Following User Says Thank You to AkulahawkRN For This Useful Post:
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN